Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Using estrogen cream for menopausal vaginal dryness and vaginal atrophy. Experiencing white vaginal discharge

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I have been diagnosed with menopausal vaginal dryness and vaginal atrophy. I was prescribed an estrogen cream which I do not like using because of the side effects that it may cause. I am currently trying replens an over the counter vaginal lubricant. I am experiencing a white clumpy discharge and it seems that when i get discharge it burns while discharge is going on. Do I need different treatment or can I keep using replens and these symptoms will disappear after longer use. I have been using replens for about two weeks. Also can you overdose on using replens?
Posted Wed, 17 Apr 2013 in Women's Health
Answered by Dr. Rhea Chanda 17 minutes later
Vaginal dryness is best treated with estrogen cream. Topical estrogen has minimal side effects. The discharge and burning sensation obviously arent normal. You may be sensitive to some ingredient to the lubricant. Hence causing the burning. Now the cause behind the dryness is due to the lack of hormone which, when replaced, cures the problem. The lubricant will only reduce the dryness but its temporary. I suggest you dont use replens long term if your burning remains as sensitivity will cause a problem. You cant overdose on it since its just a lubricant which acts locally. You may end up with an infection.Either change the brand of the lubricant or think about using estrogen cream.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor